MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL KNOTLESS PK NST; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL KNOTLESS PK NST; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205137
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a shoulder arthroscopy with rotator cuff, after one (1) healicoil knotless suture anchor was inserted, the sutures were locked, and the assembly was secured using the black and orange knobs.Then, the sutures were cut, and the fixation was verified; however, one suture came loose.Subsequently, the remaining sutures were tested, and they began to pull out of the anchor.The anchor was embedded in the patient's bone.An additional bone hole had to be drilled.The procedure was resumed, after a delay greater than 30 min, using an equivalent s+n back-up.Additional anesthesia was required as consequence of the surgical prolongation.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
HEALICOIL KNOTLESS PK NST
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25572932
Report Number1219602-2026-01915
Device Sequence Number14755943
Product Code MBI
UDI-Device Identifier00885556767337
UDI-Public885556767337
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K193558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205137
Device Lot Number2200449
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/22/2026
Date Device Manufactured12/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexMale
Patient Weight80 KG